Posted by: Gabriel | 2008-12-20

Male Growth Hormone Supplement

Hi. I am a male approaching middle age. A lot have recently been written in the press about the benefits of using male growth hormone supplements. Is this a recomended practice? Are there any side effects that this may cause? Are there professionals in Cape Town area that can assist me to start with such a a program?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Dear Gabriel, thank you for the question and my apologies for the delay with your reply.

The use of growth hormone supplements and their effect on the body is not yet 100% understood and the use of injectable growth hormone and its effects on normal healthy individuals (not growth hormone deficient) is not well studied.

The use of growth hormone may have the following side effects:
Hypoglycemia: one’s sugar metabolism may be affected and any changes tend to last a few weeks before normalizing, however this effect is dose dependent.
Hypothyroidism: thyroid hormone levels may drop leaving one feeling lethargic.
It may also increase brain pressure due to water retention or edema and usually presents as a headache.

My advice would be to consult a specialist physician or Endocrinologist who can examine you, take the necessary bloods and monitor you on a regular basis while on the growth hormone supplements.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.